Louisiana, 2002

Damaging Wind in Louisiana, March 26, 2002

March 26, 2002 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 26, 3:00 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Mar 26, 3:00 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 AM CST TUE MAR 26 2002

ACTIVE WEATHER PATTERN EXPECTED MUCH OF THE REGION DURING THE EARLY
MORNING HOURS AS A COLD FRONT CONTINUES TO PUSH EWD INTO WRN
SECTIONS OF THE CWA DURING THE PRE-DAWN HOURS. THE FRONTAL SYSTEM
SHOULD MOVE THROUGH THE ENTIRE CWA BY MID-MORNING ACCOMPANIED BY
SHOWERS AND TSTMS.  SOME ISOLATED REPORTS OF SEVERE WEATHER HAVE
BEEN RECEIVED FROM WILKINSON AND PIKE COUNTIES OF MS DURING THE
OVERNIGHT HOURS AS THE SQUALL LINE MOVED THROUGH. CURRENT SEVERE
TSTM WATCH WILL REMAIN IN EFFECT UNTIL 5 AM FOR SWRN MS AND PORTIONS
OF EAST-CENTRAL LA.

LATEST RUC/ETA MODELS SUGGEST THE SUB-TROPICAL AND POLAR JETS WILL
BECOME OUT OF PHASE AROUND DAYBREAK AND THUS UNFAVORABLE FOR
SUPPORTING A SIGNIFICANT THREAT OF SVR STORMS. HOWEVER NUMEROUS
SHOWERS AND TSTMS SHOULD CONTINUE ALONG AND JUST BEHIND THE FRONT AS
THE PWS ARE AROUND 1.5 INCHES AND K-INDICES ARE 30 OR HIGHER.
LOCALLY HEAVY RAINS WILL BE POSSIBLE DURING THE EARLY MORNING HOURS
WITH SOME AMOUNTS AROUND 2 INCHES. AS THE COLD FRONT CONTINUES TO
MOVE EWD AND HIGH PRESSURE BUILDS SEWD OVER THE AREA CLOUDS WILL
DECREASE.

IN THE MEANTIME WARM..MOIST AIR FLOWING NWD OVER THE COOLER COASTAL
AND LAKE WATERS WILL CONTINUE DENSE FOG ALONG THE IMMEDIATE MS COAST
AND OVER THE TIDAL LAKES TO SEVERAL MILES INLAND. AS THE SHOWERS
MOVE EWD OVER THE AREA THE FOG SHOULD GRADUALLY LIFT AND DISSIPATE
AS THE FRONT MOVES EWD THIS MORNING. THE DENSE FOG ADVISORY WILL REMAIN
AS ISSUED EARLIER.

IN THE EXTENDED FORECAST...ANOTHER CLOSED UPPER LOW DEVELOPING OFF
THE CALIF COAST WILL MOVE EWD TO SW TX BY SAT MORNING AND INTO THE
SRN PLAINS BY SUN MORNING. THIS SHOULD SET THE STAGE FOR ANOTHER
ROUND OF SHOWERS AND TSTMS BEGINNING SAT AND CONTINUING INTO SUNDAY.
SOME SIGNIFICANT RAIN WILL BE POSSIBLE OVER PORTIONS OF THE LOWER MS
VALLEY AS DEEP TROPICAL MOISTURE FEEDS NWD AHEAD OF THE SURFACE LOW
AND ASSOCIATED UPPER LEVEL DISTURBANCE.

PRELIMINARY NUMBERS:

MCB 65/42/69/43 5000    BTR 67/43/70/46 4000
MSY 70/52/69/50 7000    GPT 74/46/68/45 8000

.NEW...NONE.
LA...DENSE FOG ADVISORY TIDAL LAKES PONTCHARTRAIN...BORGNE AND MAUREPAS
MS...DENSE FOG ADVZY...MS ZONES 80-81-82.

05

In the hours before

Local storm report, Mar 26, 2:44 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
244 AM CST TUE MAR 26 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0140 AM    6 W LIBERTY               MS   1.00 INCH HAIL
03/26/02   AMITE                          OCCURRED BETWEEN LIBERTY
                                          AND GLOSTER ON HIGHWAY 24.
                                          REPORTED BY LAW ENFORCEMENT

0234 AM    HOLMESVILLE               MS   1.00 INCH HAIL
03/26/02   PIKE                           OCCURRED ON HIGHWAY 98.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.
Special weather statement, Mar 26, 4:46 AM CST, 1 hour 29 minutes before
LAZ034>037-046>049-MSZ068>071-261100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 AM CST TUE MAR 26 2002

SEVERE THUNDERSTORM WATCH NUMBER 42 HAS BEEN CANCELLED FOR THE
SOUTHWESTERN COUNTIES OF MISSISSIPPI AND FOR THE FOLLOWING PARISHES
IN EAST CENTRAL LOUISIANA...POINTE COUPEE...WEST FELICIANA...EAST
FELICIANA...ST HELENA...WEST AND EAST BATON ROUGE...AND IBERVILLE.

THE WATCH REMAINS IN EFFECT FOR ASCENSION...ASSUMPTION...
LIVINGSTON...ST JAMES AND TANGIPAHOA PARISHES UNTIL 5 AM CST.

NATIONAL WEATHER SERVICE DOPPLER RADAR AT SLIDELL INDICATED THE
SQUALL LINE CONTAINING SEVERE STORMS EARLIER HAS MOVED EASTWARD TO
LIVINGSTON TO ASSUMPTION PARISHES.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Special weather statement, Mar 26, 5:50 AM CST, 25 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
550 AM CST TUE MAR 26 2002

.SYNOPSIS...
A BROAD AREA OF SHOWERS AND THUNDERSTORMS EXTENDING ALONG A COLD
FRONT STRETCHING FROM CENTRAL MISSISSIPPI SOUTHWEST TO ATCHAFALAYA
BAY WILL CONTINUE TO MOVE EAST THROUGH THE LOWR MISSISSIPPI VALLEY
THIS MORNING.

.THUNDERSTORMS...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
SPREAD EAST OVER THE REGION EARLY HIS MORNING ENDING FROM THE WEST
BY LATE MORNING. GUSTY WINDS TO 35 MPH...SMALL HAIL AND LOCALLY
HEAVY RAINS WILL ACCOMPANY THE SQUALL LINE. SCATTERED SHOWERS WILL
LINGER BEHIND THE FRONT FOR AN HOUR OR TWO. RAINFALL AMOUNTS WILL
MOSTLY BE ONE TO TWO INCHES IN A FEW LOCATIONS. DANGEROUS LIGHTNING
WILL ALSO BE ASSOCIATED WITH THE MORE INTENSE STORMS.

.ACTIONS...ACTIVATION OF STORM SPOTTERS AND EMERGENCY PERSONNEL WILL
NOT BE REQUIRED THIS MORNING. YOU CAN ACCESS FURTHER UPDATES ON THIS
WEATHER SITUATION BY VISITING OUR LOCAL WEB SITE OR BY MONITORING
NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR
UPDATES.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. John the Baptist

When
March 26, 6:15 AM CST
Where
St. John the Baptist County, Reserve
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
30.067, -90.567

A ten foot corner section of a house and an adjacent garage were damaged by thunderstorm winds. Shingles were peeled off of several nearby houses.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286420.